Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 11, 2016, 7:20 PM CDT for Coffee County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 11, 2016, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 48 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WUUS52 KTAE 120020 SVRTAE ALC031-120045- /O.NEW.KTAE.SV.W.0134.160612T0020Z-160612T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 720 PM CDT SAT JUN 11 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA... * UNTIL 745 PM CDT * AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF ELBA...MOVING NORTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WILKINSTOWN...EANON...VICTORIA...JACK...CHESTNUT GROVE...ARCUS...CLOWERS CROSSROADS AND LOWRY MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3162 8588 3151 8586 3149 8602 3162 8609 TIME...MOT...LOC 0020Z 163DEG 9KT 3155 8599 HAIL...0.88IN WIND...60MPH $$ 11-MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:26 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 11, 6:26 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 726 PM EDT SAT JUN 11 2016 .AVIATION [Through 00Z Monday]... Mostly VFR conditions will prevail through the period. MVFR visbys at TLH terminal are possible beginning around 09Z. Otherwise, expect generally light winds and the possibility for some scattered lower ceilings. Isolated showers and thunderstorms after 18Z along the seabreeze and other boundaries, mainly near DHN. && .PREV DISCUSSION [332 PM EDT]... .NEAR TERM [Through Tonight]... Convective development appears to be trending as expected this afternoon and that is providing some temperature relief, at least for the southwestern half of the forecast area. After 00Z, we look for convection to linger over our western and southeastern zones where we have a 20-30% PoP. Lows tonight will be in the lower to mid 70s. .SHORT TERM [Sunday Through Monday Night]... The mean deep layer flow through Monday will be from the NW, with a 500 mb ridge axis situated over the central CONUS. At the surface, an east-west oriented ridge along the Gulf Coast will shift southward as a cold front approaches from the north. However, the main thrust of cooler, drier air will be to the southeast, and this front will stall across southeast and central GA early Monday. The latest suite of NWP guidance forecasts little if any Q-G forcing during this period, so the diurnal sea breeze circulation will be the primary driving force for precipitation. With the expected offshore component to the 1000-700 mb mean winds, the FL Panhandle and Big Bend sea breeze fronts will be slower to develop and move inland, meaning a later start to afternoon storms. In fact, for Sunday several of the CAMs indicate that the sea breeze front may get pinned at the coast for much of the afternoon, with PoPs only around 30% in our FL and AL zones (and less that 20% elsewhere). On Monday we expect the NW winds to weaken some, allowing for a more even distribution of PoPs (30-40%). The forecast relatively high dewpoints (lower to mid 70s) mean that there will be a substantial cumulus cloud field, which should prevent high temperatures from exceeding the mid 90s. However, this comes at the coast of less favorable evaporative cooling conditions, and daytime heat index values will climb above 100 F. .LONG TERM [Tuesday Through Saturday]... While much of the CONUS will be under the influence of a broad upper- level ridge centered over the Central Plains, our forecast area will be under the influence of a weak trough just to our west, that will get cut off from the westerlies. A more substantial long wave trough will develop over much of the eastern CONUS by next weekend. For much of this workweek the presence of the upper level trough will help promote a favorable thermodynamic environment for afternoon and evening deep moist convection. Daytime PoPs will be above climatology, at least 50%. The increase in clouds will keep highs near average, around 90, though the high humidity will make it feel warmer. Lows will be slightly above average, in the lower to mid 70s. .MARINE... Winds will generally be fairly light from a westerly direction as a surface ridge becomes centered south of the coastal waters. Winds at night will be 10 kt or less, then 10 to 15 kt near the coast during the afternoon and early evening hours. .FIRE WEATHER... There are no fire weather concerns. .HYDROLOGY... Locally heavy rains over the next several days could cause localized flooding of low-lying, poor drainage areas, especially in urban areas. However, we do not expect enough widespread heavy rain to cause significant rises on the local river system. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 75 95 75 / 10 30 10 40 20 Panama City 77 86 78 87 77 / 20 20 10 30 10 Dothan 74 93 74 94 75 / 20 40 20 40 30 Albany 73 94 74 96 75 / 10 20 20 30 30 Valdosta 72 93 73 95 74 / 10 20 10 40 30 Cross City 73 91 74 93 76 / 30 30 10 20 20 Apalachicola 76 87 77 89 77 / 20 20 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Moore/Bennett MARINE...Fournier FIRE WEATHER...Moore HYDROLOGY...Fournier
In the hours before
Local storm report, Jun 11, 5:01 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM EDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG NEWVILLE 31.42N 85.34W
06/11/2016 HENRY AL 911 CALL CENTER
POWER LINES AND AT LEAST ONE TREE DOWN.
&&
FOURNIERNearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.